Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sarah Oliver

Second Course of Accutane

Recommended Posts

I was on accutane (amnesteem, actually) for five months exactly a year ago. My skin was perfectly clear in a month and I had absolutely no problems with side effects except for the obvious dry skin from the drug. My course was from July 2007 to January 2008. (Had to take a month off because I got mono.)

Like that unlucky 10 percent my acne come back. I have been dealing with break outs from April 2008 to currently, and I am a female, so ipledge is a mess for me in regards to actually going on the drug. I have seen my derm twice and she said if I come back a third time (which I do in a couple days) she would give me accutane since I did so well on it before. Since I am 20, she seems happier to give me it now because she refused to in my teens.

My skin isn't NEAR what it was before accutane. I have no cysts but just really persistent moderate acne on my forhead and cheeks. Whereas before, I had cysts and acne all over my body. I have been on benzoyle peroxide, ziana, retin-a and bactrim (but only for two weeks, my derm is afraid of bactrim since one of her patients died on the drug. It did wonders).

My questions are, since I am already in the ipledge system, do I have to wait a month like girls do in order to go back on the drug? Is the second time worse or better than the first? I know it's different for everyone, I am just curious.

Share this post


Link to post
Share on other sites

Since im in Canada, I can't comment on your ipledge question, but I am on my second course as well. Like you, my acne came back mild/moderately (after a year) after my first course, so after some attempts to clear with other stuff, my derm gave me accutane. So far (1month approx) the results have been a lot quicker, the IB was not as bad, but unfortunately side effects are the same. It seems to me the second time is a LOT better than the first! :D

Share this post


Link to post
Share on other sites
Since im in Canada, I can't comment on your ipledge question, but I am on my second course as well. Like you, my acne came back mild/moderately (after a year) after my first course, so after some attempts to clear with other stuff, my derm gave me accutane. So far (1month approx) the results have been a lot quicker, the IB was not as bad, but unfortunately side effects are the same. It seems to me the second time is a LOT better than the first! :D

thanks for the quick response! i go to my doctor this tuesday, so i am excited but also a little worried because everyone's is different. it's great that your second time is easier, i hope mine is.

Since im in Canada, I can't comment on your ipledge question, but I am on my second course as well. Like you, my acne came back mild/moderately (after a year) after my first course, so after some attempts to clear with other stuff, my derm gave me accutane. So far (1month approx) the results have been a lot quicker, the IB was not as bad, but unfortunately side effects are the same. It seems to me the second time is a LOT better than the first! :D

thanks for the quick response! i go to my doctor this tuesday, so i am excited but also a little worried because everyone's is different. it's great that your second time is easier, i hope mine is.

Share this post


Link to post
Share on other sites

Hi there,

i am also in canada. I am almost starting my fourth week and my initial breakout is killing me! I am hoping that it is almost over. I was clear for about one year after my first course and then bam it came back over night. I am hoping that this time will be it!

Good luck with you second course!

ps- don`t mess around with anti-biotics, etc, they are a big waste of time!

Share this post


Link to post
Share on other sites

I have also been on accutane twice; this was long ago, however. I discussed going on a third time with the derm, but he concluded that it wasn't worth the risk. It has been twenty-three years since my second course. Five months I believe. It worked spectacularly. You would think I had great skin while I was on it. The effects lasted the second time with some occasional small. less infected type. Almost no nodules for about eight years. I used ATS (acne topical solution), which uses erythromycin at 2% solution. It stopped working after the acne came back. i believe that the acne returned initially due to stress in college and so on.... other stressors. So, it always seem to take hold again. I have read some peoples had experienced aging of the skin with accutane in their middle aged years. The tretinoin compound in adapelene is not anywhere near as effective, but it does not cause premature aging like the accutane might. Adapelene is supposed to reduce the effects of aging.

Share this post


Link to post
Share on other sites

Thanks everyone for your comments! If you have any questions about accutane during your first course let me know.

Thank you for the feedback on your second course of accutane. The premature aging is quite interesting. I tan in the summer and get incredibly dark so I am probably going to be wrinkly by my forties anyway.

Share this post


Link to post
Share on other sites
The tretinoin compound in adapelene is not anywhere near as effective, but it does not cause premature aging like the accutane might.

Acne produces inflamation and causes scarring and premature aging of the skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×